MAUDE Adverse Event Report: VYAIRE MEDICAL INC. VITAL SIGNS; VITAL SIGNS ADULT ANESTHESIA BREATHING CIRCUIT

VYAIRE MEDICAL INC. VITAL SIGNS; VITAL SIGNS ADULT ANESTHESIA BREATHING CIRCUIT
Model Number AMY520X4F
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there have been a few instances where the patient showed high peep with low tidal volume, making it difficult for practitioners to properly ventilate the patient.In some cases, they removed the circuit and used an ambu bag, successfully ventilating the patient.The hme occluded during use and did not allow any air to pass through it.The hme became a brick wall at the filter.While there was no reported injury to the patient if it were to reoccur, there is a possibility of serious harm or injury to the patient and a delay in therapy.
 
Additional Manufacturer Narrative
The product involved in the report has not been returned.A review of the device history record is in-progress.All information reasonably known as of 29 aug 2025 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by airlife.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and is identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a airlife product is defective or causes serious injury.
 
Event or Problem Description
It was reported that there have been a few instances where the patient showed high peep with low tidal volume, making it difficult for practitioners to properly ventilate the patient.In some cases, they removed the circuit and used an ambu bag, successfully ventilating the patient.The hme occluded during use and did not allow any air to pass through it.The hme became a brick wall at the filter.While there was no reported injury to the patient if it were to reoccur there is a possibility of serious harm or injury to the patient and a delay in therapy.
 
Additional Manufacturer Narrative
The product involved in the report has not been returned.A review of the device history record is in-progress.All information reasonably known as of 29 aug 2025 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by airlife.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and is identified as complaint - (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a airlife product is defective or causes serious injury.The complaint of "occlusion" regarding part amy520x4f was confirmed.The root cause was determined as material.A risk assessment was performed, and the ultimate risk was determined to be low which does not require escalation to the capa review board.There have been 0 other complaints regarding the same part and a similar issue within the 24 months preceding this reported event.A resolution letter was sent to the customer.Complaints will continue to be monitored for possible trends.

Brand Name
VITAL SIGNS
Common Device Name
VITAL SIGNS ADULT ANESTHESIA BREATHING CIRCUIT
Manufacturer (Section D)
VYAIRE MEDICAL INC.
26125 north riverwoods blvd
mettawa IL 60045
Manufacturer (Section G)
VYAIRE MEDICAL
productos urologos de mexico s
no. 85 parque indust.mexicali
mexicali baja california, mexico 21397
MX   21397
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key22929347
Report Number1314417-2025-00065
Device Sequence Number13335734
Product Code BTM
UDI-Device Identifier10889483596258
UDI-Public(01)10889483596258(10)0004329142(11)250718(17)271106
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAMY520X4F
Device Catalogue NumberAMY520X4F
Device Lot Number0004329142
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown